My husband was on medication similar to yours. He took Zocor (20 mg/day) and Tricor 145. The pain in his legs was so severe that he was unable to sleep/stay in bed for more than 2 hours at a time. After doing our own research, we determined that the pain was the result of the drugs. Within two weeks of stopping the drugs, there was noticeable improvement; however, any kind of exercise or exertion caused set backs. In addition, the pain that had developed in his shoulders, arms, and hands during the last weeks of taking the drugs got worse rather than better. He had been taking 100 mg of COQ10 since the first day he started taking Zocor. Per Dr. Graveline’s suggestion, he increased the dosage of COQ10 to about 1400 mg / day, and improvements came rapidly, with the leg pain being the first to get better. It took a couple of months longer for the arms and hands to improve, but the pain in the shoulders was still a problem at times, and numbness still continued in two of his fingers. When information about L-carnitine appeared on Dr. Graveline’s message board, my husband started taking it. By this time, he had cut back on the COQ10 to 300 mg/day. The next week after starting L-carnitine, the numbness in his fingers was gone as well as the pain in his shoulders.
Recently my husband spoke with his cousin. The cousin had been taking Lipitor and had most of the same side effects my husband had experienced. He had already stopped taking Lipitor, but had seen minimal improvement. His cousin doesn’t have internet access, so we mailed him some information, including information about COQ10 and L-carnitine. He started taking both the day after he got the information and within two weeks was almost completely back to normal. With both my husband and his cousin, the combination of these two supplements seems to have been responsible for their recovery.
Recovery time seems to vary, but I do think that the combination of COQ10 and L-carnitine is critical to recovery. Also minimizing physical activity during recovery seemed to be important to my husband’s recovery. For him it took about a month for the muscle pain in his legs to recover and another 3-4 months for the peripheral nerve damage to recover. His cousin recovered in a few weeks.
You might need to look at increasing your CoQ10. See Dr. Graveline’s recommendation for Q10 dosage during the “recovery phase” at http://www.spacedoc.net/statin_alternatives.htm
I think you’ll see improvements if you take both CoQ10 and L-carnitine and minimize exercise until you’ve recovered. Best wishes and let us know how you do.[/quote]
thanks tex. We went to the movies and dinner last nite, it was my birthday and I really didn't even feel like going. Didn't think I was going to make it back to the car. Legs felt like 2 blocks of wood and I was almost in tears when we got to the car. I've always been active and never had much trouble with my health. Am a borderline diabetic but its well controlled. Except for the cholesterol, I've been fine. Been on Zocor for several years and just thought it was b/c I was getting older and was naturally slowing down and aching. But when they changed my medicine, then it hit me like a ton of bricks.
I've also been a lifelong smoker and finally quit in Jan. I told my dr. that I was under the impression a person felt BETTER when they quit, not worse. I told him if I didn't feel better soon, I might as well go back to smoking again. LOL Wasn't really serious but at the time thats how I felt.
Going to tell my husband to get the L-Carnitine and up my CoQ10 and see if it helps. Thanks for you all being here. I thought this was just something that was unique to me. I told my dr. it might be those side effects, but he just sort of sloughed it off. Now I know. Thanks again.